Hi, I am very distressed with my face as I have been getting much worse in the last year. I am 38 years old and don't have any children. I used contraceptives when I was 26 for about 1 year. I got small blotches on my nose. It spread around my mouth, chin and now whole face! Please see photos. Please help as my self esteem is shattered and I'm just too embarrassed to meet new people. I found it is easier to see with less light. There was a period I didn't have it from 32 to 36,it wasn't really noticeable. Does stress trigger this? A Bad relationship cause allot in last 3 years.
What can I do for my dermal melasma? (photo)
Doctor Answers 3
Have a question? Ask a doctor
Melasma and dark discoloration on the skin
Melarase creams and light chemical peels will help improve your melasma on the face. Deep melasma may take longer to improve than epidermal melasma.
Raffy Karamanoukian MD FACS
Melasma Treatment Options
From what I can tell from your picture, you may have a condition called Melasma, which is common in woman whom have used Birth Control Pills or have had children. This is a condition that can be treated, however, can come back and is triggered by heat and sun exposure. I would recommend that you find a local Board Certified Dermatologist who can make a professional recommendation based upon the condition of the skin and your background. We have several treatments we use at our office; however, they vary depending upon the patient. I know that using a bleaching cream every night and sunscreen everyday (spf 50) will be very helpful in combating this issue in the future. However, you may need a stronger treatment at first in order to break up the Melasma to allow bleaching creams to penetrate. The Cosmelan MD treatment is effective and something you could look into. Best of luck!
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.